Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 27, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jun 3, 2011, 4:27 PM EDT for DeSoto County, Hardee County, Highlands County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2011, 4:27 PM EDT (20:27 UTC)
- Expired
- Jun 3, 2011, 8:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL
The radar
The Tampa radar (KTBW), 84 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
461 WWUS82 KTBW 032027 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 427 PM EDT FRI JUN 3 2011 ...RED FLAG WARNING IN EFFECT THROUGH 800 PM EDT THIS EVENING FOR INTERIOR AREAS FROM POLK COUNTY SOUTHWARD... .RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ALONG WITH EAST WINDS OF 15 MPH OR GREATER WILL CONTINUE THROUGH EARLY EVENING. FLZ055>057-060>062-065-040000- /O.NEW.KTBW.FW.W.0027.110603T2027Z-110604T0000Z/ MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 427 PM EDT FRI JUN 3 2011 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. DRY AIR IN INTERIOR PORTIONS OF SOUTHWEST FLORIDA WILL CONTINUE TO PRODUCE LOW RELATIVE HUMIDITY VALUES THROUGH THIS EVENING. VALUES BELOW 35 PERCENT ALONG WITH EASTERLY WINDS OF 15 MPH WILL CONTINUE TO PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS. CLOSER TO THE COAST...HUMIDITY WILL REMAIN HIGHER WITH LOCAL SEABREEZES. THE SEABREEZE WILL NOT MOVE MORE THAN A FEW MILES FROM THE COAST WITH THE STRONG EAST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ JOHNSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jun 3, 1:41 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 3, 1:41 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 141 PM EDT FRI JUN 3 2011 .SYNOPSIS... AT MID AND UPPER LEVELS EARLY THIS AFTERNOON...A TROUGH REACHES FROM THE NORTHWEST TERRITORIES TO CA...A RIDGE OVER THE GULF COAST REGION STRETCHES TO HUDSON BAY...AND A SECOND TROUGH LIES FROM LABRADOR TO NEW ENGLAND COASTAL WATERS. AT THE SURFACE...HIGH PRESSURE SPRAWLS ACROSS THE PACIFIC NORTHWEST AND GREAT BASIN... A FRONTAL BOUNDARY EXTENDS FROM THE DESERT SW TO THE UPPER GREAT LAKES AND ARCS BACK SOUTH AND THEN EAST TO THE CAROLINA COAST. HIGH PRESSURE CONTROLS THE LOWER GREAT LAKES AND ANOTHER HIGH DOMINATES THE GULF COAST AND SE U.S. && .SHORT TERM (TONIGHT THROUGH SUNDAY)... THE DEEP LAYER SUBTROPICAL RIDGING TO OUR NORTH REMAINS IN PLACE THROUGH THE WEEKEND WITH SUBSIDENCE AND A DRY AIR MASS. HOWEVER ONE EXCEPTION WILL BE LEVY COUNTY. A WEAK SURFACE TROUGH TRACKS ACROSS NORTH FL SAT AND PROVIDES ENOUGH MOISTURE FOR A SLIGHT CHANCE OF AN AFTERNOON THUNDERSTORM FOR LEVY AND THE IMMEDIATE COASTAL WATERS. THE LOW LEVEL FLOW CONTINUES NE OR EAST AND ROBUST ENOUGH TO PRECLUDE AN AFTERNOON SEA BREEZE SAT BUT SUN IS A LITTLE LESS CERTAIN AS THE SURFACE RIDGE AXIS BEGINS TO SLIP SOUTHWARD...TOWARD NORTHERN FL. TEMPERATURES WILL RUN NEAR OR AROUND NORMAL FOR THE LOWS BUT THE HIGHS WILL BE ABOVE BY ONE TO THREE DEGREES. .LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... SURFACE RIDGE CENTERED WEST TO EAST OVER THE PENINSULA ON SUNDAY NIGHT. A BACKDOOR COLD FRONT SLIPS DOWN INTO NORTHERN PORTIONS OF THE AREA ON MONDAY...INCREASING MOISTURE AND ALLOWING FOR SOME AFTERNOON POPS ALONG THE SEA BREEZE. WE MAY SEE SOME LINGERING POPS MONDAY NIGHT UP NORTH NEAR THE BOUNDARY...BUT HAVE KEPT SILENT POPS IN THE FORECAST FOR NOW. LOOKS LIKE BETTER RAIN CHANCES ON TUESDAY AFTERNOON (AT LEAST WITH THE CURRENT TIMING OF THE BOUNDARY). STILL A LITTLE UNCERTAIN ON TIMING HOWEVER SO HAVE LEFT POPS CAPPED AT 20% FOR NOW. SIMILAR CONDITIONS EXPECTED WEDNESDAY AND THURSDAY WITH LINGERING MOISTURE AND SEA BREEZE INTERACTIONS. TEMPERATURES REMAIN PRETTY STEADY THROUGHOUT THE EXTENDED PERIOD WITH LOWS IN THE UPPER 60S TO MID 70S AND HIGHS IN THE UPPER 80S NEAR THE COAST AND INTO THE LOWER TO MID 90S INLAND. && .AVIATION....VFR CONDITIONS CONTINUE WITH MAINLY SCT 4-6K FT CU FIELD THIS AFTERNOON AND GUSTY EASTERLY WIND SURGE THROUGH THIS EVENING. && .MARINE... ANTICIPATE ANOTHER EVENING SURGE HOWEVER BELOW EXERCISE CAUTION SPEEDS AND WILL NOT HEADLINE. HIGH PRESSURE CONTINUES SAT STRONG ENOUGH TO PRECLUDE A SEA BREEZE AND ALSO PROVIDE AN EVENING SURGE. HOWEVER BY SUN THE HIGH BEGINS TO APPROACH THE COASTAL WATERS WILL SLIGHT WEAKER WINDS ALLOWING A POSSIBLE SEA BREEZE. THEN FOR THE EARLY PART OF NEXT WEEK THE HIGH RIDGES ACROSS THE AREA WITH WEAKER FLOW AND AFTERNOON SEA BREEZES. && .FIRE WEATHER... WHILE A DRY AIRMASS CONTINUES THROUGH THE WEEKEND ENOUGH LOW LEVEL MOISTURE WORKS IN ON EASTERLY WINDS TO KEEP THE RELATIVE HUMIDITY ABOVE CRITICAL VALUES. HOWEVER...AT TIMES ROBUST WINDS ALONG WITH HIGH DISPERSION VALUES WILL WARRANT CLOSELY MONITORING CONDITIONS FOR THE NEXT DAY OR TWO. && .PRELIMINARY POINT TEMPS/POPS... TPA 73 92 73 92 / 5 10 10 10 FMY 71 93 72 91 / 5 10 10 10 GIF 70 94 72 93 / 5 10 10 10 SRQ 72 91 72 91 / 5 10 10 10 BKV 67 93 68 91 / 5 10 10 10 SPG 76 90 76 90 / 5 10 10 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...09/RUDE LONG TERM...23/MCNATT AVIATION...25/DAVIS
Hazardous weather outlook, Jun 3, 4:05 AM EDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 405 AM EDT FRI JUN 3 2011 FLZ039-042-043-048>052-055>057-060>062-065-032015- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 405 AM EDT FRI JUN 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS ARE EXPECTED FROM MONDAY AFTERNOON AND THROUGH THURSDAY. SOME HEAVY RAIN...CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST CELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. AR
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.